Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 15, NWS Quad Cities, IA

May 2, 2018Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 2, 2018, 9:53 PM CDT for Whiteside County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2018, 9:53 PM CDT (02:53 UTC)
Expired
May 2, 2018, 10:45 PM CDT
In force
52 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 10:30 PM CDTHAIL 1.255 Sw Prophetstown, ILLOTS OF HAIL - THERE WAS A FEAR THAT WINDOWS WOULD BREAK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 3:56 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2018-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2018-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

905 
WUUS53 KDVN 030253
SVRDVN
ILC195-030345-
/O.NEW.KDVN.SV.W.0015.180503T0253Z-180503T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
953 PM CDT WED MAY 2 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Whiteside County in northwestern Illinois...

* Until 1045 PM CDT

* At 953 PM CDT, a severe thunderstorm was located over Prophetstown,
  or 11 miles south of Morrison, moving east at 35 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
  Emerson, Fenton, Yeoward Addition, Whiteside County Airport, Galt,
  Portland Corners, Prophetstown State Recreation Area, Spring Hill,
  Hamilton Corners, Como, Leon Corners, Denrock, Grimes Addition and
  Douglas Park.

This includes Interstate 88 between mile markers 20 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4159 8963 4158 8967 4158 9004 4172 9009
      4184 8963
TIME...MOT...LOC 0253Z 255DEG 29KT 4164 8996 

HAIL...1.00IN
WIND...<50MPH
 
$$

Gibbs
4 follow-up statements
004 
WWUS53 KDVN 030255
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
955 PM CDT WED MAY 2 2018

ILC195-030345-
/O.CON.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
955 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...

At 955 PM CDT, a severe thunderstorm was located over Prophetstown,
or 11 miles south of Morrison, moving east at 35 mph.

HAZARD...Golf ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
Emerson, Fenton, Yeoward Addition, Whiteside County Airport, Galt,
Portland Corners, Prophetstown State Recreation Area, Spring Hill,
Hamilton Corners, Como, Leon Corners, Denrock, Grimes Addition and
Douglas Park.

This includes Interstate 88 between mile markers 20 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4159 8963 4158 8967 4158 9004 4172 9009
      4184 8963
TIME...MOT...LOC 0255Z 255DEG 29KT 4164 8994 

HAIL...1.75IN
WIND...<50MPH
 
$$

Gibbs
808 
WWUS53 KDVN 030303
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1003 PM CDT WED MAY 2 2018

ILC195-030345-
/O.CON.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
1003 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...

At 1003 PM CDT, a severe thunderstorm was located near Tampico, or 11
miles southwest of Rock Falls, moving east at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
Emerson, Yeoward Addition, Whiteside County Airport, Galt,
Prophetstown State Recreation Area, Hamilton Corners, Como, Leon
Corners, Grimes Addition, Douglas Park and Agnew.

This includes Interstate 88 between mile markers 26 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4159 8963 4158 8967 4158 8996 4175 8998
      4184 8963
TIME...MOT...LOC 0303Z 255DEG 29KT 4166 8985 

HAIL...1.00IN
WIND...<50MPH
 
$$

Gibbs
482 
WWUS53 KDVN 030313
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1013 PM CDT WED MAY 2 2018

ILC195-030345-
/O.CON.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
1013 PM CDT WED MAY 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...

At 1013 PM CDT, a severe thunderstorm was located near Tampico, or 7
miles southwest of Rock Falls, moving east at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Sterling, Rock Falls, Prophetstown, Tampico, Lyndon, Deer Grove,
Emerson, Yeoward Addition, Whiteside County Airport, Galt,
Prophetstown State Recreation Area, Hamilton Corners, Como, Leon
Corners, Grimes Addition, Douglas Park and Agnew.

This includes Interstate 88 between mile markers 26 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4159 8963 4158 8967 4158 8996 4175 8998
      4184 8963
TIME...MOT...LOC 0313Z 255DEG 29KT 4168 8975 

HAIL...1.00IN
WIND...<50MPH
 
$$

Gibbs
277 
WWUS53 KDVN 030336
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1036 PM CDT WED MAY 2 2018

ILC195-030346-
/O.EXP.KDVN.SV.W.0015.000000T0000Z-180503T0345Z/
Whiteside IL-
1036 PM CDT WED MAY 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 1045 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4159 8963 4158 8967 4158 8996 4175 8998
      4184 8963
TIME...MOT...LOC 0336Z 255DEG 29KT 4172 8953 

$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:37 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 2, 6:37 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
637 PM CDT Wed May 2 2018

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 336 PM CDT Wed May 2 2018

The latest sfc analysis continues to show quasi-stationary boundary
undulating almost in place from the northeastern GRT LKS, down bi-
secting IA from northeast-to-southwest, and acrs central KS. Pooled
sfc DPTs in the low to mid 60s to the lee of this feature acrs much
of the local area driving buoyancy/CAPEs of 1000-2000 J/KG. But lack
of much of a trigger/forcing and CAP aloft has kept a lid on much of
any convection so far. But the special sounding released form the
local office shows that the CAP has eroded and RADAR indicating that
things are perculating. Deep southwestern CONUS effectively arching
active southwesterlies up acrs the southern/central plains and the
mid/ upper MS RVR Valley. The area will continue to be under the gun
for rounds of strong to severe convection into Thu night. After the
TROF pushes east through the region, fair and seasonably warm
weather left in it's wake until a northwest flow system brings about
the next chance of precipitation from late Saturday night into
Sunday.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 336 PM CDT Wed May 2 2018

Front continuing to sag into the cwa will be the focus for convection
tonight. Main window for severe weather potential will be this evening
possibly into the early overnight, with aid of the low level jet and
approaching shortwave. Mode appears to be multicell with hail and wind
threat, with potential for some linear segments possibly evolving
upscale from KS/MO/sw IA into a QLCS and moving along/s of front with
attendant damaging wind threat. Anticipate a decrease in convection
coverage late tonight through Thursday AM with waning nocturnal LLJ and
weak subsidence in wake of passing wave and any organized convection.
Then will storms redevelop by mid afternoon along any residual outflow
boundaries, with some potential for strong to isolated severe storms.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 336 PM CDT Wed May 2 2018

Main window for severe threat Thursday looks to once again favor the
evening with main forcing /height falls aloft/ beginning to overspread
the area. Trend has been to slow a bit more with positive tilt trough,
and so may see more organized convection developing to our west
propagating into cwa during the evening with a damaging wind and large
hail threat. Also a non-zero tornado threat exists should convection
grow upscale into QLCS, or ahead of surface low where winds locally
backed enhancing low level SRH. Still anticipate around an inch of rain
widespread by Friday morning with areas of higher amounts of 2+ inches
in locations where storms move over repeatedly.

Drying out and pleasant weather then for Friday into Saturday as weak
high pressure builds quickly into the region. Still indications of
another front for late Saturday into early Sunday with chance of showers
and possibly a few storms. Then another stretch of dry and pleasant
weather to start next week, with indications of our next precipitation
chances toward the middle of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 633 PM CDT Wed May 2 2018

Frontal boundary will continue to sag across the terminals tonight
providing the focus for showers and storms. Conditions will be
IFR to MVFR in the storms with hail and gusty winds possible. Post
frontal cooler air and moisture will lead to low clouds with IFR
to MVFR ceilings developing tonight. IFR to MVFR conditions will
gradually improve to VFR tomorrow. There is a chance of storms
mainly during the afternoon, with better chances Thursday evening.

&&

.HYDROLOGY...
Issued at 1230 PM CDT Wed May 2 2018

Widespread forecasted rainfall of 1 to 2 inches is currently
expected by Friday morning.  This, on top of the current snowmelt
flood working downstream the Mississippi River, will result in Minor
to Moderate flooding along some stretches of the river.

The Mississippi River at New Boston is now expected to reach the
Moderate Flood Stage level. Otherwise, no changes to flood forecast
categories were made at this time.

Due to some uncertainty in the 24 to 36 hour rainfall forecast
amounts, Mississippi River level forecasts may vary from what is
currently being indicated. However, the NCRFC notes that any
rainfall on top of the current record snowmelt flood wave would push
the main stem Mississippi River a bit higher. If significant
rainfall does NOT occur in the next 36 hours, these forecast crests
may be lowered.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...05
LONG TERM...05
AVIATION...05
HYDROLOGY...14
Hazardous weather outlook, May 2, 3:56 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
356 PM CDT Wed May 2 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
356 PM CDT Wed May 2 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms will continue to develop this afternoon and move
across portions of the Outlook Area through early evening. then
another round of storms is expected to move into the area from the
southwest after mid evening and into the overnight. Severe weather
is possible with both rounds, with the main threats being large
hail and wind gusts up to 60 mph. Areas that manage to get hit by
a couple of rounds of storms may receive locally heavy rainfall.

Flooding is expected along portions of the Mississippi River late
this week and into the following week. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Severe thunderstorms are likley Thursday afternoon and evening.
The Storm Prediction Center has the entire area in a slight risk for
severe storms on Thursday. Damaging winds, large hail, and a few
tornadoes will all be possible. Locally heavy rainfall will also
be a factor under the passing thunderstorm clusters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening, and
again Thursday afternoon and evening. Please report any severe
weather to the Quad Cities Weather Forecast Office.

In the hours before

Local storm report, May 2, 8:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             5 NNE HITT              42.07N 89.70W
05/02/2018  E2.00 INCH       CARROLL            IL   PUBLIC

            VIA FACEBOOK...DELAYED REPORT.

&&

GROSS
Local storm report, May 2, 8:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HEAVY RAIN       2 NNW WILLIAMSTOWN      41.59N 91.75W
05/02/2018  M1.60 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL FROM THE FIRST ROUND OF STORMS

0819 PM     HAIL             SW KALONA               41.48N 91.71W
05/02/2018  E0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

0848 PM     HEAVY RAIN       1 NW WILLIAMSTOWN       41.58N 91.75W
05/02/2018  M2.30 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL IN THE PAST HOUR

&&

TES
Local storm report, May 2, 8:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     LIGHTNING        WSW KALONA              41.49N 91.71W
05/02/2018                   WASHINGTON         IA   TRAINED SPOTTER

            LIGHTNING STRIKE DAMAGED A HOME IN THE 200 BLOCK OF C
            AVE.

&&

TES
Local storm report, May 2, 9:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT WED MAY 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 SE SAVANNA            42.06N 90.09W
05/02/2018  M1.00 INCH       CARROLL            IL   TRAINED SPOTTER

0530 PM     HAIL             4 W MOUNT CARROLL       42.09N 90.05W
05/02/2018  M0.75 INCH       CARROLL            IL   TRAINED SPOTTER

0535 PM     HAIL             4 SSE MOUNT CARROLL     42.05N 89.94W
05/02/2018  M1.00 INCH       CARROLL            IL   TRAINED SPOTTER

0553 PM     HAIL             4 N HITT                42.05N 89.73W
05/02/2018  M1.25 INCH       CARROLL            IL   TRAINED SPOTTER

0554 PM     HAIL             5 NNE HITT              42.07N 89.70W
05/02/2018  E2.00 INCH       CARROLL            IL   PUBLIC

            VIA FACEBOOK...DELAYED REPORT.

0554 PM     HAIL             CLINTON                 41.84N 90.23W
05/02/2018  M1.00 INCH       CLINTON            IA   CO-OP OBSERVER

            DELAYED REPORT

0600 PM     HAIL             2 ESE CLINTON           41.83N 90.21W
05/02/2018  M0.75 INCH       CLINTON            IA   TRAINED SPOTTER

0621 PM     HAIL             MORRISON                41.81N 89.97W
05/02/2018  M1.00 INCH       WHITESIDE          IL   TRAINED SPOTTER

0625 PM     HAIL             MORRISON                41.81N 89.97W
05/02/2018  M1.75 INCH       WHITESIDE          IL   TRAINED SPOTTER

0627 PM     HAIL             1 WNW MORRISON          41.81N 89.98W
05/02/2018  M1.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

0657 PM     HAIL             PARNELL                 41.58N 92.00W
05/02/2018  M0.25 INCH       IOWA               IA   TRAINED SPOTTER

0704 PM     TSTM WND DMG     2 N WHAT CHEER          41.43N 92.35W
05/02/2018                   KEOKUK             IA   EMERGENCY MNGR

            POWER POLE BLOWN DOWN

0724 PM     HAIL             1 NW WILLIAMSTOWN       41.58N 91.75W
05/02/2018  M1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

0748 PM     HAIL             1 S HILLS               41.55N 91.53W
05/02/2018  M1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

0748 PM     HEAVY RAIN       1 S HILLS               41.55N 91.53W
05/02/2018  M1.34 INCH       JOHNSON            IA   TRAINED SPOTTER

            TORRENTIAL RAIN. WATER IS POOLING ON THE YARD.

0759 PM     TSTM WND GST     HILLS                   41.57N 91.54W
05/02/2018  E60.00 MPH       JOHNSON            IA   EMERGENCY MNGR

0800 PM     HAIL             HILLS                   41.57N 91.54W
05/02/2018  M0.75 INCH       JOHNSON            IA   TRAINED SPOTTER

0814 PM     HAIL             2 SE IOWA CITY          41.64N 91.51W
05/02/2018  M0.88 INCH       JOHNSON            IA   TRAINED SPOTTER

            PENNY TO NICKLE SIZE HAIL

0814 PM     HEAVY RAIN       2 SE IOWA CITY          41.64N 91.51W
05/02/2018  M1.30 INCH       JOHNSON            IA   TRAINED SPOTTER

            STREET IS FULL OF WATER.

0819 PM     HAIL             SW KALONA               41.48N 91.71W
05/02/2018  E0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

0820 PM     LIGHTNING        WSW KALONA              41.49N 91.71W
05/02/2018                   WASHINGTON         IA   TRAINED SPOTTER

            LIGHTNING STRIKE DAMAGED A HOME IN THE 200 BLOCK OF C
            AVE.

0823 PM     HEAVY RAIN       2 NNW WILLIAMSTOWN      41.59N 91.75W
05/02/2018  M1.60 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL FROM THE FIRST ROUND OF STORMS

0848 PM     HEAVY RAIN       1 NW WILLIAMSTOWN       41.58N 91.75W
05/02/2018  M2.30 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL IN THE PAST HOUR

&&

GROSS
Special weather statement, May 2, 9:30 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
930 PM CDT WED MAY 2 2018

ILC073-161-195-030300-
Rock Island-Whiteside-Henry-
930 PM CDT WED MAY 2 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROCK ISLAND...
SOUTHWESTERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES UNTIL 1000 PM
CDT...

At 930 PM CDT, a strong thunderstorm was located over Port Byron, or
10 miles east of Bettendorf, moving east at 40 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Prophetstown, Port Byron, Erie, Rapids City, Cordova, Lyndon,
Hooppole, Hillsdale, Portland Corners, Prophetstown State Recreation
Area, Spring Hill, Hamilton Corners, Leon Corners, Denrock, Shady
Beach and Joslin.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 1 and 2.
 Interstate 88 between mile markers 5 and 29.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Illinois...and east central Iowa.

LAT...LON 4148 8990 4156 9037 4158 9037 4159 9035
      4159 9034 4165 9034 4168 9033 4169 9031
      4170 9031 4174 8989
TIME...MOT...LOC 0230Z 272DEG 33KT 4162 9029

Gibbs
Special weather statement, May 2, 9:51 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
951 PM CDT WED MAY 2 2018

ILC073-161-IAC139-163-030315-
Rock Island-Henry-Scott-Muscatine-
951 PM CDT WED MAY 2 2018

...A THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT ROCK
ISLAND...NORTHWESTERN HENRY...SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES UNTIL 1015 PM CDT...

At 950 PM CDT, slow moving thunderstorms were located across the
Quad Cities, moving east at 15 mph.  1 to 2 inches of rain have
fallen across the area.  Another 1 inch of rain is possible.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Colona, Milan, Le Claire, Coal Valley, Hampton, Orion, Port
Byron, Walcott, Blue Grass, Buffalo, Andalusia, Rapids City and
Princeton.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 280 and 306.
 Interstate 80 in Illinois between mile markers 1 and 17.
 Interstate 74 in Illinois between mile markers 1 and 21.
 Interstate 88 between mile markers 1 and 12.
 Interstate 280 between mile markers 1 and 18.

Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4133 9020 4133 9090 4173 9087 4173 9024
      4172 9023 4170 9024 4169 9023 4168 9023
      4166 9018
TIME...MOT...LOC 0250Z 265DEG 15KT 4150 9071

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:30 PM CDTSpecial Weather StatementDVNWhiteside30 min
May 2, 9:51 PM CDTSpecial Weather StatementDVNRock Island24 min
May 2, 10:18 PM CDTSpecial Weather StatementDVNRock Island87 min
May 3, 11:15 AM CDTRiver Flood WatchDVNCarroll, Jo Daviess11 hr
May 3, 11:15 AM CDTRiver Flood WatchDVNHancock7 days
May 3, 11:15 AM CDTRiver Flood WatchDVNHancock16 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.